Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Had to numb mouth to bridge teeth. Did I lose voice from novacaine?

I had some dental work done yesterday and they had to numb my mouth to prepare for some bridgework. Shortly after arriving home, I began to lose my voice...and today it is pretty raspy. Could this be from the novacaine? My throat is not really closed, just feels a little narrower than usuall. Should I contact the dentist?
Asked On : Sat, 18 Aug 2012
Answers:  4 Views:  146
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Dentist 's  Response
hello and welcome to hcm forum Dove1,
according to the dental history provided by you it seems that you had undergone tooth preparation prior to cementation of a bridge.
i would like to inform you that local anesthesia(novacaine) cannot change the tone or even affect your vocal cords in any way. i understand that your voice has become raspy following the dental work, for this clinical check up is required, in order to confirm the cause. therefore, i would advise you to visit your dentist soon.
i assume that you do not suffer from any respiratory infection.
on the whole, novacaine cannot affect your voice,
i hope i answered your query,
i wish you good health.
Answered: Sun, 19 Aug 2012
I find this answer helpful
Dentist Dr. Gunjan Gupta's  Response
Hello dove,
I read your problem,novacaine does not have such side i will suggest you please visit to your doctor, and go for the complete examination done.I did not heard such side effect of novacaine,so i do not think that it is dental related problem.
take care.
Dr. Gunjan Gupta
Answered: Sun, 19 Aug 2012
I find this answer helpful
Dentist Dr. Bindiya Bhaskar's  Response
hello and welcome to hcm,
usually proper administration of novacaine will not cause voice problem.
deposition of novacaine solution in vocal cords can cause this.
there is a chance of ingestion water or any kind of foreign particles during the dental procedure.
if the problem persist even after 2 days visit your dentist.usually effect of local anesthesia lasts for 10 hours.
hope you get well soon.
Answered: Mon, 20 Aug 2012
I find this answer helpful
Dentist, Periodontics Dr. Arati C Koregol's  Response
Welcome to health care magic
thanks for the concern
I think it can be because of some allergic reaction to the dentalmaterials used for the treatment or due to prolonged opening of mouth for long time during treatment. try warm salt water gargles. nothing to worry much it will subside.
consult your dentist for the pinion if it doesnot subside in another 2 days.
take care
Answered: Sun, 19 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor